Alert archive / Indiana / Gale Warnings in 2010
Gale Warning 13, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Oct 27, 2010, 7:12 PM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2010, 7:12 PM EDT (23:12 UTC)
- Expired
- Oct 28, 2010, 11:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
905 WHUS73 KIWX 272312 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 712 PM EDT WED OCT 27 2010 ...GALE WARNING IN EFFECT... .GALE FORCE WINDS WILL CONTINUE OVER THE NEARSHORE WATERS OF LAKE MICHIGAN INTO THURSDAY MORNING. LMZ043-046-280800- /O.CAN.KIWX.SR.W.0001.000000T0000Z-101028T0000Z/ /O.NEW.KIWX.GL.W.0013.101027T2312Z-101028T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 712 PM EDT WED OCT 27 2010 ...GALE WARNING IN EFFECT UNTIL 11 AM EDT THURSDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM EDT THURSDAY. THE STORM WARNING HAS BEEN CANCELLED. SOUTHWEST GALES OF 35 KNOTS CAN BE EXPECTED THIS EVENING...THEN BECOMING WEST WINDS TO 30 KNOTS OVERNIGHT. GUSTS UP TO 45 KNOT GALES ARE EXPECTED THROUGH THE NIGHT. DANGEROUS WAVES OF 8 TO 12 FEET WILL CONTINUE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
418 WHUS73 KIWX 280240 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1040 PM EDT WED OCT 27 2010 ...GALE WARNING REMAINS IN EFFECT... .GALE FORCE WINDS WILL CONTINUE OVER THE NEARSHORE WATERS OF LAKE MICHIGAN INTO THURSDAY MORNING. LMZ043-046-281045- /O.CON.KIWX.GL.W.0013.000000T0000Z-101028T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1040 PM EDT WED OCT 27 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY. SOUTHWEST GALES OF 35 KNOTS CAN BE EXPECTED THIS EVENING WITH GUSTS TO 45 KNOTS...THEN BECOMING WEST WINDS TO 30 KNOTS OVERNIGHT. GUSTS UP TO 40 KNOT GALES ARE EXPECTED THROUGH THE NIGHT. DANGEROUS WAVES OF 8 TO 12 FEET WILL CONTINUE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
879 WHUS73 KIWX 280827 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 427 AM EDT THU OCT 28 2010 ...GALE WARNING REMAINS IN EFFECT... .GALE FORCE WINDS WILL CONTINUE OVER THE NEARSHORE WATERS OF LAKE MICHIGAN THIS MORNING. WINDS AND WAVES WILL SUBSIDE SOMEWHAT INTO THIS AFTERNOON...BUT REMAIN HAZARDOUS TO SMALL CRAFT. LMZ043-046-281500- /O.CON.KIWX.GL.W.0013.000000T0000Z-101028T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 427 AM EDT THU OCT 28 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. SOUTHWEST GALES OF 35 KNOTS WITH GALE FORCE GUSTS TO 40 KNOTS WILL SLOWLY SUBSIDE THIS MORNING...AND DROP BELOW GALE FORCE BY AFTERNOON. DANGEROUS WAVES OF 8 TO 12 FEET WILL CONTINUE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
212 WHUS73 KIWX 281457 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1057 AM EDT THU OCT 28 2010 ...HAZARDOUS CONDITIONS FOR SMALL CRAFT INTO FRIDAY AFTERNOON... .INTENSE LOW PRESSURE OVER HUDSON BAY WILL LIFT NORTHEAST AS PLAINS HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES THROUGH THE MISSISSIPPI VALLEY ON FRIDAY. STRONG WINDS ACROSS SOUTHERN LAKE MICHIGAN WILL PERSIST THIS AFTERNOON INTO TONIGHT WITH WINDS OF 15 TO 20 KNOTS AND GUSTS TO 30 KNOTS. THE WINDS WILL GRADUALLY DIMINISH FRIDAY AND BACK AS HIGHER PRESSURE BUILDS INTO THE REGION. LMZ043-046-282300- /O.EXP.KIWX.GL.W.0013.000000T0000Z-101028T1500Z/ /O.NEW.KIWX.SC.Y.0065.101028T1500Z-101029T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1057 AM EDT THU OCT 28 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY... ...GALE WARNING WILL EXPIRE AT 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY. THE GALE WARNING WILL EXPIRE AT 11 AM EDT THIS MORNING. WEST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS WILL VEER TO THE NORTHWEST TONIGHT. THE WIND WILL BACK TO THE SOUTHWEST AND GRADUALLY DIMINISH ON FRIDAY. DANGEROUS WAVES 6 TO 10 FEET THIS AFTERNOON WILL SLOWLY SUBSIDE TO 3 TO 5 FEET BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 27, 4:05 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 27, 4:05 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EDT WED OCT 27 2010
.SHORT TERM
TONIGHT THROUGH FRIDAY MORNING...
TROF OVER THE GREAT LAKES TO PERSIST THROUGH THE NEXT 24 HOURS AND
DRIVING THE SENSIBLE WEATHER. THE ASSOCIATED COLD POOL WILL SHIFT
OUT OF MN/WI DURING THE NIGHT AND DROP ACROSS LAKE MICHIGAN IN THE
EARLY MORNING THURSDAY.
AHEAD OF THE FRONT WINDS HAVE MIXED DOWN AND MOMENTUM TRANSFER IS
HELPING TO DRIVE WINDS GUSTING TO 35 TO 45 KNOTS ACROSS THE NRN
PORTION OF THE FORECAST AREA ... LESSER WINDS TO THE SOUTH. THE
CHALLENGE HAS BEEN WITH THE INCREASING HIGH CLOUDS...INSOLATION HAS
BEEN REDUCED AND THIS IS PREVENTING SIGNIFICANT MIXING. NARROW BAND
OF CLEARING BETWEEN THE COLD FRONT TO THE NORTH AND BAROCLINIC BAND
TO THE SOUTH IS FAVORING BEST ZONE OF MIXING...BUT EVEN THERE THE
WINDS ARE STRONGEST AT THE LEADING EDGE OF THE CLOUD DECK OVER WI
AND LAKE MI. WINDS ARE STILL BELOW WIND WARNING CRITERIA AND EXPECT
THAT THIS WILL PREVAIL THROUGH THE EVENING. LOCAL WRF AND SREF ALL
SUPPORT WIND ADVISORY CRITERIA AND AS SUCH HAVE CANCELLED THE HIGH
WIND WARNING AND REPLACED WITH A WIND ADVISORY THROUGH THE EVENING.
AS THE FRONT MOVES INTO THE AREA...GENERAL AGREEMENT IN THE HIGHER
RESOLUTION SHORT RANGE MODELS. PRECIPITATION WILL SPREAD SOUTH TO
NEAR THE US 30 AREA AND SHOULD SEE ISOLATED SHOWERS LAST THROUGH THE
EARLY AFTERNOON. THIS USHERS IN THE COLDER AIR AND THIS WILL SET THE
STAGE FOR A COLD NIGHT THURSDAY NIGHT INTO FRIDAY MORNING.
&&
.LONG TERM...
LITTLE CHANGES MADE TO THE LONG TERM PERIOD. HIGH PRESSURE WILL
MOVE IN FROM THE WEST FOR FRIDAY AND SATURDAY BRINGING DRY
CONDITIONS AND SLIGHTLY WARMER TEMPERATURES. BY SUNDAY AND INTO
EARLY NEXT WEEK...THE ECMWF STILL SHOWS A LOW PRESSURE SYSTEM
DEVELOPING ACROSS THE WESTERN PLAINS AND RIDING EASTWARD INTO
ILLINOIS BY 00Z MONDAY. ON THE OTHER HAND...THE GFS SHOWS A COLD FRONT
DROPPING DOWN INTO SOUTHERN MICHIGAN/NORTHERN INDIANA AND BEGINS
TO TREND SLIGHTLY TOWARDS THE ECMWF IN THAT A LOW DOES DEVELOPS
BUT KEEPS IT FURTHER SOUTH BY THE SAME TIME ON MONDAY.
OVERALL...USED A BLEND OF THE MODELS AT THIS TIME AND LEFT THE
ENTIRE PERIOD DRY.
TEMPERATURES WILL START OUT NEAR OR SLIGHTLY ABOVE NORMAL OVER THE
WEEKEND AND THEN REMAIN IN THE LOWER 50S THROUGH NEXT WEEK. LOWS WILL
BE IN THE 30S.
&&
.MARINE...
WITH THE MOMENTUM TRANSFER NOT MATERIALIZING...THERE APPEARS THAT
THE STORM WARNING OVER LAKE MI MAY NEED TO BE REPLACED WITH A GALE
WARNING FOR THE EVENING...EARLY MORNING HOURS. SMALL CRAFT ADVISORY
CRITERIA LIKELY TO BE MET DURING THE DAY THURSDAY INTO FRIDAY.
&&
.PREV DISCUSSION... /ISSUED 231 PM EDT WED OCT 27 2010/
AVIATION...
VFR CONDITIONS TO PERSIST THROUGH 12Z. TIGHT GRADIENT OVER THE
AREA COMBINED WITH THE LOW LEVEL WIND MAX HAVE KEPT THE BOUNDARY
LAYER WINDS GENERALLY UNIDIRECTIONAL AND STRONG. CLOUD COVER HAS
INHIBITED HEATING AND FAILING TO REALLY MIX DOWN THE WINDS TODAY.
REGARDLESS WINDS WILL CONTINUE TO BE STRONG THROUGH THE OVERNIGHT.
COLD FRONT TO PASS OUT OF LAKE MICHIGAN INTO THE FORECAST AREA
DURING THE MORNING THURSDAY. SHOULD SEE GRADUALLY LOWERING
MVFR CIGS AND ISOLD SHOWERS. VISBY STILL VFR THROUGH THE PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
INZ003>009-012>018-020-022>027-032>034.
MI...WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MIZ077>081.
OH...WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ001-002-004-005-
015-016-024-025.
LM...STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046-080.
&&
SHORT TERM...LEWIS
LONG TERM...WEISSER
AVIATION...LEWIS
MARINE...LEWISHazardous weather outlook, Oct 27, 3:18 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 318 PM EDT WED OCT 27 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-281930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 318 PM EDT WED OCT 27 2010 /218 PM CDT WED OCT 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS WILL CONTINUE THROUGH THE EVENING. SUSTAINED WINDS OF 25 TO 35 MPH AND OCCASIONAL GUSTS TO NEAR 45 MPH WILL LAST INTO THE EVENING. WINDS WILL SLOWLY DIMINISH AFTER 9 PM EDT / 8 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY WIND DAMAGE AND PEAK WIND GUSTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-281930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 318 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM WARNING REMAINS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GALE WARNING MAY BE NEEDED THURSDAY MORNING AND A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY NIGHT THROUGH FRIDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Oct 27, 5:27 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM TORNADO 2 SW OSWEGO 41.30N 85.82W
10/26/2010 KOSCIUSKO IN NWS STORM SURVEY
EF0 TORNADO CONFIRMED IN KOSCIUSKO COUNTY INDIANA.
MAXIMUM ESTIMATED WIND SPEEDS AROUND 80 MPH. TORNADO
TOUCHED DOWN AROUND 1031 AM EDT AND MOVED NORTHEAST FOR
APPROXIMATELY ONE MILE BEFORE LIFTING. MAXIMUM PATH
WIDTH OF 30 YARDS.
&&
EVENT NUMBER IWX1001112
NGLocal storm report, Oct 27, 5:28 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM TORNADO 3 SW CUBA 41.15N 84.98W
10/26/2010 ALLEN IN NWS STORM SURVEY
EF1 TORNADO CONFIRMED IN ALLEN COUNTY INDIANA.
ESTIMATED MAXIMUM WIND SPEEDS AROUND 95 MILES PER HOUR.
TORNADO TOUCHED DOWN AROUND 1104 AM EDT AND MOVED
NORTHEAST FOR APPROXIMATELY 7 MILES BEFORE LIFTING.
MAXIMUM PATH WIDTH OF 750 YARDS.
&&
EVENT NUMBER IWX1001114
NGLocal storm report, Oct 27, 5:29 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM TORNADO SCOTT 40.99N 84.59W
10/26/2010 VAN WERT OH NWS STORM SURVEY
EF1 TORNADO CONFIRMED IN VAN WERT COUNTY OHIO AND
PAULDING COUNTY OHIO. MAXIMUM ESTIMATED WIND SPEEDS
AROUND 105 MPH. TORNADO TOUCHED DOWN AROUND 1112 AM EDT
NEAR THE VAN WERT-PAULDING COUNTY LINE AND MOVED
NORTHEAST FOR APPROXIMATELY EIGHT MILES BEFORE LIFTING
IN PAULDING COUNTY. MAXIMUM PATH WIDTH OF 350 YARDS.
&&
EVENT NUMBER IWX1001115
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:44 PM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.